| Model Number |
RBY4C0860-B |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/02/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2021-02116, 3005168196-2021-02117.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod packing coils (pod pcs), ruby coils, non-penumbra sheath, non-penumbra catheter, a non-penumbra microcatheter and a guidewire.During the procedure, the physician successfully implanted approximately twenty five penumbra coils in the target location.While attempting to advance the next two pod pcs and one ruby coil through the microcatheter, the physician encountered resistance and the coils would not advance fully and only half of the coils would enter the microcatheter.Therefore, the three coils were removed.It was reported that the microcatheter was flushed before the coils were introduced.The physician then used a guidewire in order to clear the microcatheter and was subsequently able to deliver multiple coils using the same microcatheter.The procedure was completed using additional penumbra coils and the same microcatheter.There was no report of an adverse effect to the patient.